Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 16, 2016, 4:13 PM CDT for Cleburne County, Alabama. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 16, 2016, 4:13 PM CDT (21:13 UTC)
- Expired
- Jun 16, 2016, 4:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Birmingham, AL
County Cleburne County, AL
The radar
The Atlanta radar (KFFC), 107 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 4:20 PM CDT | TSTM WND DMG | 4 Se Anniston, AL | TREE DOWN OFF OF DEARMANVILLE DRIVE IN ANNISTON. ESTIMATED 40 TO 50 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 494 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 945 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
017
WWUS84 KBMX 162113
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CDT THU JUN 16 2016
ALZ019-021-162145-
CALHOUN AL-CLEBURNE AL-
413 PM CDT THU JUN 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLEBURNE AND
SOUTHEASTERN CALHOUN COUNTIES UNTIL 445 PM CDT...
AT 413 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANNISTON...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ANNISTON...OXFORD...HEFLIN...SAKS...FORT MCCLELLAN...
WEST END-COBB TOWN...WEAVER...HOBSON CITY...OXFORD LAKE...
BLUE MOUNTAIN...CHALAFINNEE...LAKE CLEBURNE...CHOCCOLOCCO...
DEARMANVILLE...HOLLIS CROSSROADS...CAMP SEQUOYAH AND MICAVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3349 8547 3350 8575 3356 8580 3358 8580
3359 8582 3369 8590 3377 8576 3354 8541
TIME...MOT...LOC 2113Z 317DEG 21KT 3365 8575
$$
32/DAVISWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 16, 3:32 PM CDT, 41 minutes earlier.
Area forecast discussion, Jun 16, 3:32 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 332 PM CDT THU JUN 16 2016 .DISCUSSION... An upper trof will dig southward along the Atlantic coast on Friday. This system will push a cold front into north Alabama Friday afternoon. Low level convergence will be weak along the front due to northwest winds ahead of the front, but instability will be high in the afternoon due to very warm temperatures and dewpoints in the lower to middle 70s. A few severe storms are possible, mainly along and south of I-20. Surface temperatures will likely run a little warmer on Friday than today due to warm air advection ahead of the front. This could push heat indices above 105 degrees for the western and southern counties, and will maintain a low confidence for heat in the HWO. The storms will likely linger well into the evening hours on Friday as the front shifts southward. The surface front will push into south Alabama on Saturday bringing a reprieve from the hot and humid conditions. Will maintain a slight chance of storms across the far southern counties on Saturday. Much drier air will overspread central Alabama by Sunday with surface dewpoints falling into the 50s Sunday afternoon, with the possible exception of the southwest counties where dewpoints may stay in the lower 60s. A closed upper low is forecast to develop off the Carolina coast by Sunday. This will help maintain a drier and cooler air mass over Alabama through Tuesday. Another short wave trof will dig southward across the Ohio Valley region on Tuesday. This will push a weak front into north Alabama Tuesday night and bring a chance of showers and thunderstorms to the north Alabama Tuesday night and all of central Alabama on Wednesday. Will keep a slight chance of rain for Wednesday night and Thursday due to uncertainties associated with northwest flow aloft. 58/rose && .AVIATION... 18Z TAF Discussion. For the 18z TAFs...The primary forecast challenges are forecasting isolated showers and thunderstorms across central Alabama through this afternoon and then again tomorrow afternoon. Scattered rain showers and isolated thunderstorms were primarily located to the southeast of KTOI as of 17:30Z...and moving off to the southeast. Kept a mention of vicinity showers in at the start of the TOI taf to account for this activity. Otherwise across central Alabama...visible satellite imagery showed that cumulus field was relatively flat in nature...indicative of forcing for subsidence aloft. If not for weak subsidence in place...the low-level heat and humidity in place across the region should have resulted in at least some vertical development of the cumulus field by now. While this should keep rain chances low for this afternoon across all area TAF sites...we still have several hours of heating left in the day. Will keep a close eye on the vertical development of the cumulus field this afternoon and will amend it if looks like isolated showers or thunderstorms are more likely to develop in the peak heating hours of the day. Any showers or storms that develop should remain diurnally driven...so expect mostly clear skies after sunset. Will have to watch for shower and thunderstorm chances once again tomorrow afternoon...possibly building in from the north/northeast to the south throughout the day. Think that showers and thunderstorms are likely to hold off until after 18Z when a weak cold front is expected to push slowly south across Alabama. Cavanaugh && .FIRE WEATHER... Afternoon relative humidity values generally remain in the 40s through Saturday. Drier low level air will drop these values into the 30s Sunday and Monday and then they bounce back into the 40s. It will stay hot Today and Friday with highs into the 90s with a cool down on the weekend. Scattered showers and storms are expected Today through Friday. A few of the storms may become strong to severe Today and Friday with a few wind gusts. A cold front move north to south over Central Alabama late Friday and rain changes decrease by Saturday. Sunday through Tuesday appear dry with only small chances by Wednesday. Low level winds and transport winds will be west today, shifting to northwest Friday, and then east on Saturday. 20 foot winds stay rather light less than 10 kts. 75 && .PRELIMINARY POINT TEMPS/POPS... Gadsden 74 93 69 88 63 / 20 30 10 10 10 Anniston 72 93 70 87 65 / 20 40 10 10 10 Birmingham 74 95 71 89 68 / 20 40 20 10 10 Tuscaloosa 74 95 71 90 69 / 20 40 20 10 10 Calera 74 94 71 89 67 / 20 40 20 10 10 Auburn 74 94 71 85 66 / 20 40 20 10 10 Montgomery 75 97 73 90 69 / 20 30 30 10 10 Troy 75 97 73 87 69 / 30 30 30 20 10 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 16, 11:55 AM CDT, 4 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1155 AM CDT THU JUN 16 2016 ALZ011>015-017>050-172000- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1155 AM CDT THU JUN 16 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. HEAT INDICES WILL APPROACH 105 DEGREES THIS AFTERNOON SOUTH AND WEST OF A LINE FROM PHENIX CITY TO CLANTON TO TUSCALOOSA TO HAMILTON. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AREA-WIDE FROM 2 PM UNTIL 8 PM. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HOT AND HUMID CONDITIONS ARE ANTICIPATED AGAIN FRIDAY. HEAT INDICES WILL APPROACH 105 DEGREES FRIDAY AFTERNOON. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY FROM 3 PM UNTIL 9 PM...MAINLY ALONG AND SOUTH OF I-20. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 16, 12:46 PM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1246 PM CDT THU JUN 16 2016
ALZ050-161815-
BARBOUR AL-
1246 PM CDT THU JUN 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BARBOUR COUNTY UNTIL
115 PM CDT...
AT 1246 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER RICHARDS CROSSROADS...OR 10 MILES NORTH OF ABBEVILLE...MOVING
SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RICHARDS CROSSROADS...TEXASVILLE...MILLERS FORD AND BAKER HILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3183 8545 3182 8513 3179 8513 3178 8514
3177 8513 3176 8513 3177 8515 3175 8518
3174 8521 3171 8521 3170 8522 3170 8542
TIME...MOT...LOC 1746Z 300DEG 21KT 3172 8528
32/DAVISLocal storm report, Jun 16, 1:43 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
143 PM CDT THU JUN 16 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 PM TSTM WND DMG 4 SSE BOAZ 34.15N 86.13W
06/15/2016 ETOWAH AL EMERGENCY MNGR
TREE AND POWERLINES DOWN OFF OF MOUNTAIN DRIVE IN THE
MOUNTAINBORO COMMUNITY. TIME ESTIMATED BY RADAR.
0744 PM TSTM WND DMG 2 E AURORA 34.11N 86.16W
06/15/2016 ETOWAH AL EMERGENCY MNGR
TREE DOWN AT THE INTERSECTION OF MOUNTAINBORO ROAD AND
SHADY GROVE ROAD. TIME ESTIMATED BY RADAR.
0744 PM TSTM WND DMG 6 NE SAND ROCK 34.30N 85.69W
06/15/2016 CHEROKEE AL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED A TREE DOWN ON A POWERLINE ON
COUNTY ROAD 47 IN TUCKERS CHAPEL.
0748 PM TSTM WND DMG 2 ESE WATERHOUSE 34.19N 85.45W
06/15/2016 CHEROKEE AL EMERGENCY MNGR
TREE DOWN ON COUNTY ROAD 22 AND 797 IN KIRKS GROVE
COMMUNITY.
0748 PM TSTM WND DMG 2 NNW CEDAR BLUFF 34.25N 85.61W
06/15/2016 CHEROKEE AL EMERGENCY MNGR
TREE REPORTED DOWN ACROSS THE ROAD AT COUNTY ROAD 144 AND
44 IN CEDAR BLUFF.
0753 PM TSTM WND DMG 3 NNW ATTALLA 34.06N 86.10W
06/15/2016 ETOWAH AL EMERGENCY MNGR
TREE REPORTED DOWN OFF OF BUSTER WILLET ROAD. TIME
ESTIMATED BY RADAR.
0758 PM TSTM WND DMG 4 WNW ATTALLA 34.04N 86.15W
06/15/2016 ETOWAH AL EMERGENCY MNGR
TREE DOWN AT THE INTERSECTION OF IVALEE CUTOFF ROAD AND
PHARR CIRCLE. TIME ESTIMATED BY RADAR.
0758 PM TSTM WND DMG 4 N GADSDEN 34.06N 86.03W
06/15/2016 ETOWAH AL EMERGENCY MNGR
RELAYED RADIO REPORT OF A TREE DOWN AT THE INTERSECTION
OF RED OAK ROAD AND SCENIC HIGHWAY. TIME ESTIMATED BY
RADAR.
0800 PM TSTM WND DMG 1 ENE ONEONTA 33.96N 86.46W
06/15/2016 BLOUNT AL EMERGENCY MNGR
ONE TREE REPORTED DOWN.
0812 PM TSTM WND DMG 4 SW BLOUNT SPRINGS 33.88N 86.84W
06/15/2016 BLOUNT AL PUBLIC
TREE DOWN ALONG I-65 NORTHBOUND WITH ONE LANE BLOCKED.
0817 PM TSTM WND DMG 1 SSW GLENCOE 33.94N 85.94W
06/15/2016 ETOWAH AL EMERGENCY MNGR
TREE AND POWER LINES DOWN. TIME ESTIMATED BY RADAR.
&&
JHSpecial weather statement, Jun 16, 4:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
413 PM CDT THU JUN 16 2016
ALZ019-021-162145-
CALHOUN AL-CLEBURNE AL-
413 PM CDT THU JUN 16 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLEBURNE AND
SOUTHEASTERN CALHOUN COUNTIES UNTIL 445 PM CDT...
AT 413 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANNISTON...MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ANNISTON...OXFORD...HEFLIN...SAKS...FORT MCCLELLAN...
WEST END-COBB TOWN...WEAVER...HOBSON CITY...OXFORD LAKE...
BLUE MOUNTAIN...CHALAFINNEE...LAKE CLEBURNE...CHOCCOLOCCO...
DEARMANVILLE...HOLLIS CROSSROADS...CAMP SEQUOYAH AND MICAVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3349 8547 3350 8575 3356 8580 3358 8580
3359 8582 3369 8590 3377 8576 3354 8541
TIME...MOT...LOC 2113Z 317DEG 21KT 3365 8575
32/DAVISThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:13 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Cherokee, Etowah | 62 min |
| Jun 15, 7:53 PM CDT | Special Weather Statement | BMX | Calhoun, Cleburne, St. Clair | 67 min |
| Jun 15, 8:11 PM CDT | Special Weather Statement | BMX | Jefferson, Walker | 64 min |
| Jun 15, 9:05 PM CDT | Special Weather Statement | BMX | Clay, Shelby, Talladega | 55 min |
| Jun 15, 9:38 PM CDT | Special Weather Statement | BMX | Marion | 52 min |
| Jun 16, 1:07 AM CDT | Special Weather Statement | BMX | Barbour, Bullock | 38 min |
| Jun 16, 12:46 PM CDT | Special Weather Statement | BMX | Barbour | 29 min |
| Jun 16, 4:15 PM CDT | Special Weather Statement | BMX | Talladega | 45 min |
| Jun 16, 4:21 PM CDT | Special Weather Statement | BMX | Jefferson | 24 min |
| Jun 16, 4:44 PM CDT | Special Weather Statement | BMX | Jefferson | 31 min |
| Jun 16, 4:56 PM CDT | Special Weather Statement | BMX | Clay, Shelby | 49 min |
| Jun 16, 5:02 PM CDT | Special Weather Statement | BMX | Jefferson | 43 min |
| Jun 16, 5:13 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Shelby | 32 min |
| Jun 16, 5:47 PM CDT | Special Weather Statement | BMX | Chilton, Coosa, Elmore, Shelby, Tallapoosa | 58 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.